Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 274, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 9, 2007, 4:30 PM EDT for Bartow County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2007, 4:30 PM EDT (20:30 UTC)
- Expired
- Jul 9, 2007, 5:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Bartow County, GA
The radar
The Atlanta radar (KFFC), 114 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 092030 SVRFFC GAC015-092115- /O.NEW.KFFC.SV.W.0274.070709T2030Z-070709T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 430 PM EDT MON JUL 9 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BARTOW COUNTY IN NORTHWEST GEORGIA * UNTIL 515 PM EDT * AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR ADAIRSVILLE...MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOLSOM...PINE LOG AND FUNKHOUSER. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3439 8494 3433 8493 3430 8465 3441 8465 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:09 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 9, 3:09 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 309 PM EDT MON JUL 9 2007 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... 12Z ANALYSES FROM THIS MORNING SHOW WEAK SHORTWAVE LIFTING OUT WITH ANOTHER ONE APPROACHING FROM THE WEST...WITH YET A LARGER ONE DEVELOPING OVER THE PLAINS. MAIN PLAYER FOR THE EXTENDED STILL GEARING UP OVER SOUTHERN CANADA...MORE ON THAT LATER. FOR THIS EVENING...TEMPS IN THE UPPER 80S AND DEWPOINTS IN THE LOWER 70S HAVE COMBINED TO PRODUCE AT LEAST MODERATE INSTABILITY WITH CAPES FROM 100-2500 J/KG AND LIS -2 TO -5C. HOWEVER...WITH LITTLE TO NO SHEAR...EXPECT MORE OF THE TYPICAL PULSE THUNDERSTORMS. STILL HAVE THE SURFACE HIGH IN PLACE OVER THE WESTERN ATLANTIC PROVIDING PLENTIFUL MOISTURE FLOWING IN FROM THE SOUTH. THUS IN A DIURNAL TREND...THIS PATTERN SHOULD CONTINUE ON TUESDAY BUT EXPECT SLIGHTLY MORE COVERAGE IN THE NORTH AS THE LARGER SHORTWAVE CURRENTLY IN THE PLAINS BEGINS TO APPROACH. EXPECT WEDNESDAY TO HAVE THE BEST COVERAGE AS THE VERY IMPRESSIVE UPPER TROUGH DIPPING DOWN FROM CANADA PUSHES THE PLAINS SHORTWAVE INTO OUR AREA...WITH AN ELONGATED FRONT EXTENDING FROM THE GREAT LAKES THROUGH THE TENNESSEE AND LOWER MISSISSIPPI VALLEYS. TIMING OF THE FRONT ON WEDNESDAY IS VERY TRICKY AND AS A RESULT... SO WILL HIGH TEMPERATURES ON WEDNESDAY BE JUST AS DIFFICULT. THE GFS...GIVEN THE TIMING AND REASONABLE AGREEMENT WITH OTHER MODELS...WAS CHOSEN OVER THE NAM WHICH WAS A SLIGHT OUTLIER. HOWEVER HAD TO MAKE SOME ADJUSTMENTS TO TEMPS ON WEDNESDAY FOR ASSUMED FRONTAL TIMING...BUMPING TEMPS UP IN THE SOUTHEAST A TAD. DIDNT MAKE TOO MANY CHANGES AS IT IS STILL A COUPLE OF DAYS OUT...WILL PIN DOWN AS WE GET CLOSER. .LONG TERM /THURSDAY THROUGH MONDAY/... UPPER TROUGH BEGINS TO PUSH INTO THE SOUTHEAST FOR THE EXTENDED... WITH ALL EXTENDED GUIDANCE SEEMING TO AGREE THAT THE AFOREMENTIONED FRONT WILL MAKE IT THROUGH THE AREA RESULTING IN A NORMAL TO BELOW NORMAL WEEKEND (DEPENDING ON LOCATION)...HIGHS IN THE MID 80S FOR MOST OF THE AREA WITH A FEW LOCATIONS IN CENTRAL GEORGIA CREEPING INTO THE UPPER 80S TO NEAR 90. SECONDARY FRONT IS INDICATED ON SOME OF THE MODELS TO PUSH THROUGH OVER THE WEEKEND...SO SLIGHT TO CHANCE POPS REMAIN IN THE FORECAST FOR MOST OF THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 92 70 89 70 / 20 40 20 30 40 ATLANTA 73 90 72 88 71 / 20 40 20 40 30 BLAIRSVILLE 66 82 66 83 65 / 20 60 20 50 50 CARTERSVILLE 70 88 69 87 68 / 20 50 20 50 40 COLUMBUS 74 92 74 94 74 / 20 30 20 30 20 GAINESVILLE 72 88 70 87 69 / 20 50 20 40 40 MACON 73 93 72 92 74 / 20 30 20 20 20 ROME 71 88 70 89 70 / 20 60 20 50 50 PEACHTREE CITY 69 89 69 87 68 / 20 40 20 30 30 VIDALIA 74 94 74 94 74 / 30 30 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && TDP
Hazardous weather outlook, Jul 9, 11:46 AM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1146 AM EDT MON JUL 9 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101230- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1146 AM EDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...A FEW STRONG...EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A WEAKENING SURFACE LOW OVER SOUTHEAST GEORGIA WILL CONTINUE MOVING EAST TODAY...WHILE A WEAK UPPER LEVEL DISTURBANCE OVER ALABAMA WILL MOVE TOWARD THE STATE THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY DOWNPOURS. MOST LIKELY TIME FOR STRONG THUNDERSTORMS WILL BE BETWEEN 2 PM AND 8 PM. .DISCUSSION... SURFACE DEWPOINTS IN THE UPPER 60S TO LOWER 70S...HIGH TEMPERATURES IN THE UPPER 80S...VALUES OF CAPE IN THE 1500 TO 2500 RANGE...AND LIFTED INDICIES BETWEEN -2 AND -4 WILL BE MORE THAN ENOUGH INSTABILITY FOR THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON. IN ADDITION...THE APPROACHING SHORT WAVE ALOFT WILL PROVIDE ENOUGH LIFT TO ALLOW A FEW OF THE THUNDERSTORMS TO PRODUCE GUSTY WINDS ALONG WITH FREQUENT LIGHTNING AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING...THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 9, 2:24 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 224 PM EDT MON JUL 9 2007 GAZ001-091915- 224 PM EDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN DADE COUNTY UNTIL 315 PM EDT... AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF NEW ENGLAND. THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DADE COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WILDWOOD...NEW ENGLAND...CLOUDLAND STATE PARK AND TRENTON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 9, 2:37 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 237 PM EDT MON JUL 9 2007 GAZ020-021-091900- 237 PM EDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN CHEROKEE AND BARTOW COUNTIES UNTIL 300 PM EDT... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PINE LOG. THE THUNDERSTORM WAS NEARLY STATIONARY...AND WILL AFFECT EASTERN BARTOW AND WESTERN CHEROKEE COUNTIES. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS CHEROKEE AND BARTOW COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PINE LOG AND FUNKHOUSER. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 9, 2:49 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 249 PM EDT MON JUL 9 2007 GAZ043-044-091915- 249 PM EDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN DOUGLAS AND FULTON COUNTIES UNTIL 315 PM EDT... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHAPEL HILL...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DOUGLAS AND FULTON COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHAPEL HILL...EAST POINT AND COLLEGE PARK. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 9, 3:21 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 321 PM EDT MON JUL 9 2007 GAZ013-014-091945- 321 PM EDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN PICKENS AND DAWSON COUNTIES UNTIL 345 PM EDT... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MARBLEHILL...MOVING EAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING AS IT MOVES ACROSS PICKENS AND DAWSON COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TATE...MARBLEHILL...JASPER...MCKEE...JUNO...AMICALOLA FALLS STATE PARK AND DAWSONVILLE. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS AND RAPID RISES ON SMALL STREAMS.
Special weather statement, Jul 9, 3:34 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 334 PM EDT MON JUL 9 2007 GAZ054-092015- 334 PM EDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN FAYETTE COUNTY UNTIL 415 PM EDT... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SANDY CREEK...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS FAYETTE COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TYRONE...SANDY CREEK...LEES MILL...PEACHTREE CITY... KENWOOD...FAYETTEVILLE...INMAN AND WOOLSEY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS FAYETTE COUNTY...INCLUDING THE CITIES OF TYRONE...SANDY CREEK...LEES MILL...PEACHTREE CITY...KENWOOD... FAYETTEVILLE...INMAN AND WOOLSEY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 9, 4:01 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 401 PM EDT MON JUL 9 2007 GAZ009-092045- 401 PM EDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TOWNS COUNTY UNTIL 445 PM EDT... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ALEXANDERS MILL THE THUNDERSTORM WAS NEARLY STATIONARY. TOTAL RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES CAN BE EXPECTED OVER THE NEXT HOUR IN NORTWESTERN TOWNS COUNTY...INCLUDING THE CITIES OF YOUNG HARRIS AND ALEXANDERS MILL. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:42 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee | 34 min |
| Jul 9, 3:49 PM EDT | Flash Flood Warning | FFC | Dawson | 3 hr |
| Jul 9, 4:25 PM EDT | Flash Flood Warning | FFC | Union | 3 hr |
| Jul 9, 4:37 PM EDT | Severe Thunderstorm Warning | FFC | Pike | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.